Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 20, 2025, 2:25 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Jan 20, 2025, 5:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2025, 2:25 AM MST (09:25 UTC)
- In effect from
- Jan 20, 2025, 5:00 PM MST
- Expired
- Jan 21, 2025, 5:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2564 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS74 KMAF 200925 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 225 AM MST Mon Jan 20 2025 NMZ027-TXZ271-201730- /O.UPG.KMAF.EC.A.0001.250121T0000Z-250121T1800Z/ /O.NEW.KMAF.EC.W.0001.250121T0600Z-250121T1600Z/ /O.UPG.KMAF.HW.A.0004.250121T0000Z-250121T1200Z/ /O.NEW.KMAF.HW.W.0006.250121T0000Z-250121T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 225 AM MST Mon Jan 20 2025 /325 AM CST Mon Jan 20 2025/ ...HIGH WIND WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY... ...EXTREME COLD WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 9 AM MST /10 AM CST/ TUESDAY... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph with gusts up to 55 mph expected. For the Extreme Cold Warning, dangerously cold wind chills as low as 15 below expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe and Delaware Mountains. * WHEN...For the High Wind Warning, from 5 PM MST /6 PM CST/ this afternoon to 5 AM MST /6 AM CST/ Tuesday. For the Extreme Cold Warning, from 11 PM MST /midnight CST/ this evening to 9 AM MST /10 AM CST/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. Delay travel through Guadalupe Pass or find another route, if possible. && $$ NMZ028-029-033-034-201730- /O.UPG.KMAF.EC.A.0001.250121T0000Z-250121T1800Z/ /O.NEW.KMAF.EC.W.0001.250121T0600Z-250121T1600Z/ /O.CON.KMAF.CW.Y.0003.000000T0000Z-250120T1500Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea- Including the cities of Tatum, Artesia, Hobbs, Eunice, Jal, Carlsbad Caverns NP, Lovington, and Carlsbad 225 AM MST Mon Jan 20 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...EXTREME COLD WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...For the Cold Weather Advisory, very cold wind chills as low as 1 below. For the Extreme Cold Warning, dangerously cold wind chills as low as 5 below expected. * WHERE...Southeast New Mexico plains. * WHEN...For the Cold Weather Advisory, until 8 AM MST this morning. For the Extreme Cold Warning, from 11 PM this evening to 9 AM MST Tuesday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. && $$ TXZ270-272-273-275>280-201730- /O.UPG.KMAF.EC.A.0001.250121T0000Z-250121T1800Z/ /O.NEW.KMAF.EC.W.0001.250121T0600Z-250121T1600Z/ Guadalupe Mountains Above 7000 Feet-Van Horn and Highway 54 Corridor-Eastern Culberson-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Big Bend National Park, Alpine, Panther Junction, Marfa, Chisos Basin, Guadalupe Mountains National Park, Marathon, Fort Davis, and Van Horn 225 AM MST Mon Jan 20 2025 /325 AM CST Mon Jan 20 2025/ ...EXTREME COLD WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 9 AM MST /10 AM CST/ TUESDAY... * WHAT...Dangerously cold wind chills as low as 10 below expected. * WHERE...Central Brewster and Eastern Culberson Counties, and Chinati Mountains, Chisos Basin, Davis Mountains, Davis Mountains Foothills, Guadalupe Mountains Above 7000 Feet, Marfa Plateau, and Van Horn and Highway 54 Corridor. * WHEN...From 11 PM MST /midnight CST/ this evening to 9 AM MST /10 AM CST/ Tuesday. * IMPACTS...The cold wind chills as low as 5 below zero could result in hypothermia if precautions are not taken. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ045>048-050>053-059>063-067>070-075-274-201730- /O.UPG.KMAF.EC.A.0001.250121T0000Z-250121T1800Z/ /O.NEW.KMAF.CW.Y.0004.250121T0600Z-250121T1600Z/ /O.CON.KMAF.CW.Y.0003.000000T0000Z-250120T1500Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Reeves County Plains- Including the cities of Big Lake, Gail, Colorado City, Seminole, Rankin, Midland, Odessa, Garden City, Stanton, Kermit, Crane, Lamesa, Snyder, Pecos, Andrews, Monahans, Fort Stockton, Mentone, Big Spring, and McCamey 325 AM CST Mon Jan 20 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as zero to 5 above expected. * WHERE...Portions of southwest and western Texas. * WHEN...For the first Cold Weather Advisory, until 9 AM CST this morning. For the second Cold Weather Advisory, from midnight tonight to 10 AM CST Tuesday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Bring pets indoors, or ensure that they have warm, dry shelter. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. && $$ TXZ082-201730- /O.NEW.KMAF.CW.Y.0004.250121T0600Z-250121T1600Z/ /O.CON.KMAF.CW.Y.0003.000000T0000Z-250120T1500Z/ Terrell- Including the cities of Dryden and Sanderson 325 AM CST Mon Jan 20 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as 7 above expected * WHERE...Terrell County. * WHEN...For the first Cold Weather Advisory, until 9 AM CST this morning. For the second Cold Weather Advisory, from midnight tonight to 10 AM CST Tuesday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Bring pets indoors, or ensure that they have warm, dry shelter. Make sure outdoor animals have a warm, dry shelter, food, and unfrozen water. && $$ TXZ281-282-201730- /O.NEW.KMAF.CW.Y.0004.250121T0600Z-250121T1600Z/ Presidio Valley-Lower Brewster County- Including the cities of Castolon, Presidio, Lajitas, and Big Bend National Park 325 AM CST Mon Jan 20 2025 ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as 7 above expected. * WHERE...Lower Brewster County County, and Presidio Valley. * WHEN...From midnight tonight to 10 AM CST Tuesday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ Lamberson
3 follow-up statements
792 WWUS74 KMAF 201902 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1202 PM MST Mon Jan 20 2025 NMZ027-TXZ271-210315- /O.CON.KMAF.HW.W.0006.250121T0000Z-250121T1200Z/ /O.CON.KMAF.EC.W.0001.250121T0600Z-250121T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 1202 PM MST Mon Jan 20 2025 /102 PM CST Mon Jan 20 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM MST /6 PM CST/ THIS AFTERNOON TO 5 AM MST /6 AM CST/ TUESDAY... ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 9 AM MST /10 AM CST/ TUESDAY... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph expected. For the Extreme Cold Warning, dangerously cold wind chills as low as 10 below expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe and Delaware Mountains. * WHEN...For the High Wind Warning, from 5 PM MST /6 PM CST/ this afternoon to 5 AM MST /6 AM CST/ Tuesday. For the Extreme Cold Warning, from 11 PM MST /midnight CST/ this evening to 9 AM MST /10 AM CST/ Tuesday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Delay travel through Guadalupe Pass or find another route, if possible. Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ028-029-033-034-TXZ270-272-273-275>280-210315- /O.CON.KMAF.EC.W.0001.250121T0600Z-250121T1600Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea- Guadalupe Mountains Above 7000 Feet-Van Horn and Highway 54 Corridor-Eastern Culberson-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Chisos Basin, Fort Davis, Carlsbad Caverns NP, Tatum, Big Bend National Park, Alpine, Marathon, Guadalupe Mountains National Park, Lovington, Marfa, Carlsbad, Artesia, Van Horn, Panther Junction, Hobbs, Eunice, and Jal 1202 PM MST Mon Jan 20 2025 /102 PM CST Mon Jan 20 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 9 AM MST /10 AM CST/ TUESDAY... * WHAT...Dangerously cold wind chills as low as 5 below expected. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...From 11 PM MST /midnight CST/ this evening to 9 AM MST /10 AM CST/ Tuesday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ045>048-050>053-059>063-067>070-075-082-274-281-282-210315- /O.CON.KMAF.CW.Y.0004.250121T0600Z-250121T1600Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Reeves County Plains-Presidio Valley-Lower Brewster County- Including the cities of Big Spring, Mentone, Monahans, Big Lake, Odessa, McCamey, Presidio, Lamesa, Sanderson, Gail, Crane, Kermit, Rankin, Pecos, Snyder, Castolon, Garden City, Andrews, Fort Stockton, Lajitas, Seminole, Big Bend National Park, Colorado City, Midland, Stanton, and Dryden 102 PM CST Mon Jan 20 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... * WHAT...Very cold wind chills as low as zero expected. * WHERE...Portions of southwest and western Texas. * WHEN...From midnight tonight to 10 AM CST Tuesday. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ 93
821 WWUS74 KMAF 210803 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 103 AM MST Tue Jan 21 2025 NMZ027-TXZ271-211600- /O.CON.KMAF.EC.W.0001.000000T0000Z-250121T1600Z/ /O.CON.KMAF.HW.W.0006.000000T0000Z-250121T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Guadalupe Mountains National Park, and Queen 103 AM MST Tue Jan 21 2025 /203 AM CST Tue Jan 21 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST /6 AM CST/ EARLY THIS MORNING... * WHAT...For the Extreme Cold Warning, dangerously cold wind chills as low as 10 below expected. For the High Wind Warning, northeast winds 35 to 45 mph expected. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe and Delaware Mountains. * WHEN...For the Extreme Cold Warning, until 9 AM MST /10 AM CST/ this morning. For the High Wind Warning, until 5 AM MST /6 AM CST/ early this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. Delay travel through Guadalupe Pass or find another route, if possible. && $$ NMZ028-029-033-034-TXZ270-272-273-275>280-211600- /O.CON.KMAF.EC.W.0001.000000T0000Z-250121T1600Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea- Guadalupe Mountains Above 7000 Feet-Van Horn and Highway 54 Corridor-Eastern Culberson-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Eunice, Chisos Basin, Hobbs, Artesia, Big Bend National Park, Marathon, Van Horn, Carlsbad, Guadalupe Mountains National Park, Fort Davis, Panther Junction, Alpine, Lovington, Tatum, Carlsbad Caverns NP, Marfa, and Jal 103 AM MST Tue Jan 21 2025 /203 AM CST Tue Jan 21 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... * WHAT...Dangerously cold wind chills as low as 5 below expected. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...Until 9 AM MST /10 AM CST/ this morning. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ045>048-050>053-059>063-067>070-075-082-274-281-282-211600- /O.CON.KMAF.CW.Y.0004.000000T0000Z-250121T1600Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Reeves County Plains-Presidio Valley-Lower Brewster County- Including the cities of Dryden, Seminole, Stanton, Colorado City, Sanderson, McCamey, Midland, Big Spring, Kermit, Snyder, Fort Stockton, Pecos, Odessa, Garden City, Mentone, Big Bend National Park, Andrews, Crane, Castolon, Gail, Presidio, Big Lake, Rankin, Monahans, Lamesa, and Lajitas 203 AM CST Tue Jan 21 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills as low as zero expected. * WHERE...Portions of southwest and western Texas. * WHEN...Until 10 AM CST this morning. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ Lindsey
654 WWUS74 KMAF 211220 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 520 AM MST Tue Jan 21 2025 NMZ027-TXZ271-211600- /O.EXP.KMAF.HW.W.0006.000000T0000Z-250121T1200Z/ /O.CON.KMAF.EC.W.0001.000000T0000Z-250121T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 520 AM MST Tue Jan 21 2025 /620 AM CST Tue Jan 21 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... ...HIGH WIND WARNING HAS EXPIRED... * WHAT...Dangerously cold wind chills as low as 10 below. * WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In Texas, Guadalupe and Delaware Mountains. * WHEN...Until 9 AM MST /10 AM CST/ this morning. * IMPACTS...The cold wind chills as low as 5 below zero could result in hypothermia if precautions are not taken. Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ028-029-033-034-TXZ270-272-273-275>280-211600- /O.CON.KMAF.EC.W.0001.000000T0000Z-250121T1600Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea- Guadalupe Mountains Above 7000 Feet-Van Horn and Highway 54 Corridor-Eastern Culberson-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster-Chisos Basin- Including the cities of Eunice, Fort Davis, Marfa, Hobbs, Chisos Basin, Artesia, Guadalupe Mountains National Park, Carlsbad Caverns NP, Alpine, Panther Junction, Jal, Van Horn, Marathon, Tatum, Big Bend National Park, Carlsbad, and Lovington 520 AM MST Tue Jan 21 2025 /620 AM CST Tue Jan 21 2025/ ...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... * WHAT...Dangerously cold wind chills as low as 5 below. * WHERE...Portions of southeast New Mexico and southwest Texas. * WHEN...Until 9 AM MST /10 AM CST/ this morning. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain indoors if possible. Cover all exposed skin and limit time outside if you must go out. Dress in layers including a hat, face mask, and gloves. Cover outdoor faucets. To prevent water pipes from freezing wrap or drain or allow them to drip slowly. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ TXZ045>048-050>053-059>063-067>070-075-082-274-281-282-211600- /O.CON.KMAF.CW.Y.0004.000000T0000Z-250121T1600Z/ Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Terrell-Reeves County Plains-Presidio Valley-Lower Brewster County- Including the cities of Presidio, Dryden, Big Spring, Midland, McCamey, Kermit, Monahans, Odessa, Castolon, Garden City, Big Bend National Park, Snyder, Colorado City, Lamesa, Sanderson, Big Lake, Andrews, Pecos, Gail, Lajitas, Stanton, Mentone, Fort Stockton, Seminole, Rankin, and Crane 620 AM CST Tue Jan 21 2025 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills as low as zero. * WHERE...Portions of southwest and western Texas. * WHEN...Until 10 AM CST this morning. * IMPACTS...Frostbite and hypothermia will occur if unprotected skin is exposed to these temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ Lamberson
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 19, 9:56 PM MST, 4 hours 29 minutes earlier. Its key messages:
- Updated at 1056 PM CST Sun Jan 19 2025
- Continued cold with temperatures 20-25 degrees below normal through Tuesday night.
- The coldest temperatures are anticipated Monday night and Tuesday morning, when breezy northeasterly winds bring wind chill values as low as 5 above to 5 below over the plains/lower terrain areas and as low as 10 to 20 below over the mountains.
- Light snow across the I-10 corridor Monday night with little to no impacts.
- Temperatures warm closer to normal by the end of next week.
Area forecast discussion, Jan 19, 9:56 PM MST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1056 PM CST Sun Jan 19 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1056 PM CST Sun Jan 19 2025
- Continued cold with temperatures 20-25 degrees below normal
through Tuesday night.
- The coldest temperatures are anticipated Monday night and
Tuesday morning, when breezy northeasterly winds bring wind
chill values as low as 5 above to 5 below over the plains/lower
terrain areas and as low as 10 to 20 below over the mountains.
- Light snow across the I-10 corridor Monday night with little to no
impacts.
- Temperatures warm closer to normal by the end of next week.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 142 PM CST Sun Jan 19 2025
A large-scale upper trough encompassing the entire CONUS is bringing
Arctic air to the region. Temperatures have only warmed into the 20s
and low 30s this afternoon which is nearly 20 degrees below normal,
even during our typically coldest time of year. Winds have already
returned to the southeast, but that will help very little as cold
air recirculates around the surface high to our northeast. Expect
lows to drop again into the teens and 20s overnight and with
increasing wind speeds, wind chills fall back into the single
digits. Will move forward with another Cold Weather Advisory for the
majority of the region.
A shortwave will round the base of the upper trough Monday sending
another cold front our way. This will limit any warming with highs
once again in the 30s/40s. Similar to last night, strong gap winds
will develop behind the front across the Guadalupe Mountains and
foothills and a High Wind Watch is in effect. Lows will drop back
into the single digits and teens Monday night and with the stronger
winds, wind chills will fall dangerously low (-10F to 10F). Will
continue with the Extreme Cold Watch for most of the area.
A weak wave will move across southern portions of the region Monday
night helping to generate light precipitation. Atmospheric profiles
suggest this to be mostly snow. QPF remains very light and only
expect a dusting at best which will limit any impacts.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 142 PM CST Sun Jan 19 2025
The long term begins with very cold temperatures as an upper-level
shortwave trough pushes an Arctic cold front through the region
early Tuesday morning where high temperatures drop into the mid 30s
for most, low 30s in the mountains, and upper 30s to mid 40s near
the Rio Grande. Tuesday morning temperatures are forecast to be in
the mid to upper teens for most, with mid 20s along the Rio Grande.
A tightened pressure gradient will bring high winds to the Guadalupe
mountains during the early morning hours of Tuesday. To account for
this, high wind products may need to be extended into early Tuesday
morning during the next forecast package. These high winds will also
bring dangerously cold wind chills, where values are expected to be
in the single digits over much of the area and subzero temperatures
in portions of southeastern New Mexico and at higher elevations. As
a result, an Extreme Cold Watch was issued this morning and is
effective until early Tuesday morning. There is still the
possibility of light snow or flurries early Tuesday morning in the
Big Bend, Trans Pecos, Davis Mountains, southern portions of Permian
Basin, and southeastern New Mexico ahead of the aforementioned
shortwave trough. At this time, we still don't expect any
significant accumulations (likely a trace, if anything) or impacts
to travel as model soundings indicate lower levels of the atmosphere
look to be relatively dry and ascent to be weak. Very cold
temperatures continue into the overnight hours Tuesday
night/Wednesday morning, where lows are forecast to be in the upper
teens to low 20s for most and some spots in the mountains could see
readings in the low to mid teens. Wind chills don't look to be as
cold Wednesday morning where values are in the low to mid teens in
the central Permian Basin and Trans Pecos regions. Locations at
higher elevations could see upper single digits and upper teens to
low 20s along the Rio Grande.
The bitter cold finally ends on Wednesday as an upper-level trough
brings northwesterly flow aloft and winds at the surface become
westerly throughout most of the day. Highs on Wednesday are
currently anticipated to be in the low to mid 50s at most spots,
with the exception of mid to upper 40s at higher elevations. A much
weaker cold front is anticipated to move through the area Wednesday
night, dropping Thursday's highs into the upper 40s in southeastern
New Mexico, most of the northern Permian Basin, and higher terrains.
Those of you in the Trans Pecos Big Bend, and Presidio Valley areas
could see highs in the low to mid 50s. Ensemble and deterministic
guidance depicts higher geopotential thickness associated with upper-
level ridging on Friday, bumping highs back up to near normal. Most
locations could see highs in the low to mid 50s, whereas spots in
the Trans Pecos and along the Rio Grande may see temperatures in the
upper 50s to low 60s. Southerly to southwesterly flow at the surface
and west-southwest flow aloft acts to warm temperatures up above
normal on Saturday. A weak front may be possible late Saturday night
into early Sunday morning, dropping Sunday's highs 5-10 degrees
cooler from Saturday. Dry conditions are expected throughout the
extended.
Greening
&&
.AVIATION...
(06Z TAFS)
Issued at 1056 PM CST Sun Jan 19 2025
VFR conditions prevail through the end of the TAF period. Southeast
winds persist throughout the night into tomorrow morning. These
winds will be particularly strong and gusty at FST. Winds shift
northeasterly tomorrow afternoon in response to an approaching
front, becoming strong and gusty by 00z for most sites (later on for
FST and PEQ). A layer of low-to-mid level clouds will also begin to
overspread the area by tomorrow evening through the end of the
period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 33 17 37 15 / 0 0 0 10
Carlsbad 36 18 37 15 / 0 0 0 10
Dryden 40 22 43 22 / 0 0 0 30
Fort Stockton 36 23 46 18 / 0 0 0 20
Guadalupe Pass 33 22 34 13 / 10 0 0 10
Hobbs 31 16 33 12 / 0 0 0 10
Marfa 40 18 51 12 / 0 0 0 10
Midland Intl Airport 35 19 38 16 / 0 0 0 10
Odessa 35 20 38 16 / 0 0 0 10
Wink 37 22 40 18 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Extreme Cold Watch from Monday evening through Tuesday morning
for Andrews-Borden-Central Brewster-Chinati Mountains-
Chisos Basin-Crane-Davis Mountains-Davis Mountains
Foothills-Dawson-Eastern Culberson-Ector-Gaines-Glasscock-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Howard-Loving-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-Upton-Van
Horn and Highway 54 Corridor-Ward-Winkler.
High Wind Watch from Monday evening through late Monday night
for Guadalupe and Delaware Mountains.
Cold Weather Advisory until 9 AM CST Monday for Andrews-Borden-
Crane-Dawson-Ector-Gaines-Glasscock-Howard-Loving-Martin-
Midland-Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-
Terrell-Upton-Ward-Winkler.
NM...Extreme Cold Watch from Monday afternoon through Tuesday morning
for Central Lea-Eddy County Plains-Guadalupe Mountains of
Eddy County-Northern Lea-Southern Lea.
High Wind Watch from Monday afternoon through late Monday night
for Guadalupe Mountains of Eddy County.
Cold Weather Advisory until 8 AM MST Monday for Central Lea-Eddy
County Plains-Northern Lea-Southern Lea.
&&
SHORT TERM...29
LONG TERM....55
AVIATION...13The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:25 AM MST | Extreme Cold Warning | MAF | Eddy, Lea | 31 hr |
| Jan 20, 2:25 AM MST | Cold Weather Advisory | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 18 more | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.